Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I have a confession. I posted an anon question yesterday.

It was the one about vertigo. So, I went to the Dr. today and he gave me an Rx for an antihistamine that is supposed to help. When I look at the other names for the medication it says Dramamine 2. Does this mean that the OTC Dramamine is also an antihistamine? I'm guessing not since you can get it off the shelves.

And the other question I have is if you have ever had vertigo, have you ever tried the head positioning maneuvers to help reduce the spinning? I asked the Dr. about that but he said since I hadn't taken anything for the dizziness that it could cause me to vomit (which the spinning has caused me to barf the other night). So, have you ever done the head positioning maneuvers and if so, did they help and how much / long did the symptoms go away?

 
QuinnMae

Asked by QuinnMae at 2:57 PM on Jun. 18, 2013 in Health

Level 48 (291,805 Credits)
This question is closed.
Answers (11)
  • have you ever tried the head positioning maneuvers to help reduce the spinning?

    I've never done it but worked with PT's that did vestibular therapy for it and saw GREAT results!!
    Crafty26

    Answer by Crafty26 at 3:00 PM on Jun. 18, 2013

  • all i know is sometimes vertigo can be from peri menopause

    hope it clears soon
    not fun and can be scary

    older sister had vertigo a few weeks ago. she went to er, she was relieved not to be having heart attack, stroke or something,
    but still very creepy feeling
    fiatpax

    Answer by fiatpax at 3:08 PM on Jun. 18, 2013

  • do not know about head thing- sorry
    but
    hugs for you
    fiatpax

    Answer by fiatpax at 3:10 PM on Jun. 18, 2013

  • Try Protandim Quinn, is a supplement completely natural, consists of 5 natural plants, it activates an enzyme already in your body to get rid of the toxins we consume daily, you got nothing to loose and a lot to gain, good health is a must in order to enjoy life....pm me if you want more info....

    older

    Answer by older at 3:24 PM on Jun. 18, 2013

  • Our son-in-law is a physical therapist, and he has successfully treated many cases of vertigo. I'm not sure what all is involved, but he has been able to help several people that we know.
    NannyB.

    Answer by NannyB. at 3:42 PM on Jun. 18, 2013

  • My boyfriend's ex had very good luck with th head-positioning exercises, and also putting a drop of baby oil in each ear when she did them.
    Ballad

    Answer by Ballad at 4:02 PM on Jun. 18, 2013

  • I'm sorry you feel so bad.
    PartyGalAnne

    Answer by PartyGalAnne at 4:36 PM on Jun. 18, 2013

  • Vertigo is often caused when the fluid in your inner ear gets crystals init instead of staying liquid. From what the doctor told my boyfriend's ex, putting a drop of baby oil in each ear and movig your head slowly around like you're scanning a room, ceiling to floor and wall to wall, breaks up the crystals.
    Ballad

    Answer by Ballad at 12:08 AM on Jun. 19, 2013

  • I get this at least once a year, always from some random reason. I use the head maneuvers now. They work. The first time, I took prednisone and meclizine for it.
    BradenIsMySon

    Answer by BradenIsMySon at 10:21 AM on Jul. 2, 2013

  • I've had this happen before several years back. I never saw a Dr. for it, just figured I was sick or something. I may have been sick before I got it, but it only lasted a couple of days and sort of self corrected. I did get sick on Friday night / Sat. morning with something other than this vertigo. Dr. said he thinks that it's possible that whatever I had (possible virus) set the vertigo off. It was really bad on Sunday (the first day I had the spinning sensation) but thankfully has gotten a little better over the last two days. I just can't stand that spinning feeling. I feel so bad for people that get this often or have to live with it persistently. He suggested I take one of the pills about a half hour before trying any head maneuvers.

    QuinnMae

    Comment by QuinnMae (original poster) at 3:13 PM on Jun. 18, 2013